Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Lower abdominal pain, itching on hand, scalp, ear and arm. Temporary relief from benadryl. Effective cure?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1390 Questions
Sudden lower abdominal pain with itchy hands and bottom of feet.. Progressed to very painful cramping then rash head to toe. Very itchy on scalp ears and arms. Took benedryl and rash has subsided, after three hours. This happened two months ago but with diarrhea.
Posted Sat, 11 May 2013 in Skin Rash
Answered by Dr. Sudarshan 16 minutes later
Thanks for writing in.
The condition you are describing can be Acute urticaria.
It can occur due to food allergy.Certain foods like peanuts ,eggs,pulses are known to cause this kind of rash.Symptoms can include itchy rash,abdominal creamping pain,nausea, diarrhea etc.
Treatment for skin rash is antihistaminic drugs like Tab zyrtec twice daily.
You need to Avoid following foods in diet such as -
Preservatives,benzoates,milk ,eggs ,chestnuts,chocolates,bakery products,tomatoes banana,kiwi,berries etc.
Patch test and prick testing can determine the exact allergen.

Avoiding the allergens is of paramount importance as the attacks can cause difficulty in breathing in severe episodes.
Hope this helps.
I will be available for follow up.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,   ,   ,  
Lab Tests

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor